MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LATERAL DISTRACTOR; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LATERAL DISTRACTOR; MISC ORTHO SURGICAL INSTR
Model Number 397.084
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2019 the lateral distractor instrument would get stuck during distraction.Patient status and outcome are unknown.This report is for one (1) lateral distractor.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
The retention lever on the instrument does not work properly and doesn't allow the distractor to stay locked in the distracted position.Surgery was completed without the lateral distractor.A laminar spreader was used instead which is also included in the same set.No consequence to the patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary: investigation flow: functional/device interaction.Visual inspection: the distract lat f/syncage (p/n: 397.084, synthes lot number: 4386561, supplier lot number: 2011865) was received at us cq.Visual inspection of the complaint device showed that the tab on the end of the device is cracked.Functional test: the device moves freely up and down the bar; the retention lever doesn¿t lock the distractor in place.The complaint was not able to be replicated.Complaint confirmed? no.Investigation conclusion: this complaint is not confirmed as the device is not jammed, but rather too loose since the retention bar is not functioning correctly.Additionally, the tab at the end of the device is cracked.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 397.084; supplier lot number: 2011865; manufacturing site: bettlach; release to warehouse date: dec 14, 2001.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LATERAL DISTRACTOR
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9355040
Report Number2939274-2019-62323
Device Sequence Number2403424
Product Code LXH
UDI-Device Identifier10705034778495
UDI-Public(01)10705034778495
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number397.084
Device Catalogue Number397.084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/02/2019
01/16/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/19/2019
01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1